Ipilimumab enhances the T lymphocyte mediated immune response to both tumour cells and healthy tissue, improving survival in patients with metastatic melanoma but also leads to more immune-related adverse events (irAEs) than previously used treatments, such as dacarbazine. We present three patients with neurological irAEs from ipilimumab treatment: hypophysitis, meningitis and Guillain–Barré syndrome. Once an irAE occurs, ipilimumab should be stopped and corticosteroids started. Usually, ipilimumab-induced irAE symptoms improve within days to weeks, but can be life-threatening if unrecognised.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Read the full text or download the PDF:
Other content recommended for you
- Cardiotoxicity of immune checkpoint inhibitors
- Rare side effect of adjuvant ipilimumab after surgical resection of melanoma: Guillain-Barré syndrome
- Immune checkpoint inhibitor-induced hypophysitis: lessons learnt from a large cancer cohort
- Susceptible loci associated with autoimmune disease as potential biomarkers for checkpoint inhibitor-induced immune-related adverse events
- Resolution of ipilimumab induced severe hepatotoxicity with triple immunosuppressants therapy
- Dose escalation phase 1 study of radiotherapy in combination with anti-cytotoxic-T-lymphocyte-associated antigen 4 monoclonal antibody ipilimumab in patients with metastatic melanoma
- Defining unique clinical hallmarks for immune checkpoint inhibitor-based therapies
- Evolving impact of long-term survival results on metastatic melanoma treatment
- Challenge of immune-mediated adverse reactions in the emergency department
- Central nervous system complications associated with immune checkpoint inhibitors